Zanaflex Use: Beware

1 Reply Updated



Conversation Starter

Still Crazy After All These Years Says:


I took Zanaflex for about six months, as a muscle relaxant. I noticed that it helped with my chronic insomnia. So I tapered my "decades of use" Xanax, under the supervision of my doctor, as I increased the Zanaflex. All went great until one night. I had not stopped the Zanaflex. But I started hearing things, and seeing things (hallucinating), to the point that I was literally scared to death. Then I began vomiting and was sicker than I can remember being, even with a stomach virus. I called the pharmacist the next morning and described to her the previous night and asked if the continued vomiting that day was indicative of a terrible side effect of Zanaflex. She said that the literature printed out, and attached to the pharmaceutical when purchased, did not mention it; that the computer search DID state that 1% of those who took Zanaflex, DID experience the side effects I described. I was told to stop it immediately, which I did. The vomiting continued throughout that day, tapering off late that night. I had never dabbled in recreational drugs so I didn't know what "hallucinations" were, and "hearing things said" or "sounds heard"; that even when I continually checked, turned out NOT to be happening which were so frightening to me. I hope to prevent someone else from going through this, though I guess you never know until you try it. A shame, for me; for it was a great muscle relaxer for my bad back, as well as the best sleep aid I had ever had. Now I am back on the internet at nights, due to insomnia, once more. Ha! The good thing that came out of the whole fiasco was the discontinuation of Xanax, which is such an insidious drug. Luckily, for me, I never missed it.


Showing Replies 1 - 1 of 1 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Just as a precaution for anyone else dealing with a similar situation, the problems experienced may have been due to a combination of both raising the Zanaflex and tapering off, then stopping the Xanax, according to the NIH, so it was kind of like a double whammy.

Other withdrawal effects can include rebound anxiety, diarrhea, and headache.

Thus, while your experience was terrible, it is not actually typical, according to AMA medical literature.

Have you considered trying some other medication to help you sleep?

REPLYSHAREREPORT
Was this helpful?      0  




Viewing page 1 of 1     Reply


More Discussions:

Abuse of zanaflex
I was just wondering if anyone out there has over-used zanaflex? I am ashamed to admit I did. I was just so desperate to... 69 replies
zanaflex 4 mg ingredients
What are the ingredients in this muscle relaxer? Does it contain Tylenol? Thanks ## Hello, Wheeler! How are you? No, the... 14 replies
zanaflex reviews
i have recently been prescribed zanaflex. I was told it's a mix of xanax and flexirl. I was just wondering if anyone... 4 replies
Zanaflex: My experience
I have been prescribed Zanaflex for almost 2 years for muscle spasms after flexeril didn't work any longer. I also h... 3 replies
zanaflex for insomnia
dosing schedule of 4 mg. for chronic insomnia ## Hello, Kim! How are you? Zanaflex is a short active muscle relaxant, it... 2 replies
Zanaflex vs Baclofen (Lioresal)
I've been on muscle relaxers for about 7 years, due to a neck fracture injury ending in a surgut oval nonfusion. I h... 2 replies
zanaflex my daughter took
My 11 year old accindentley took a 4 mg zanaflex she weighs. 111 pounds what should I do ## Did she experience any adver... 1 reply
Zanaflex
What side effects has anyone experienced with this drug? ## Zanaflex contains the active ingredient Tizanidine, this is ... 1 reply
Is zanaflex like xanax?
A friend of mine took this zanaflex saying it was the same as xanax, just with muscle relaxers in it. I personally don&#... 1 reply
200mg zanaflex
This med makes my ears ring and then cant hear.Dizzy feeling. I have to stay seated to avoid My husband said Im sayin th... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 30 November 2016.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA